Alert archive / Kansas / Flash Flood Watches in 2016

Flash Flood Watch 4, NWS Dodge City, KS

September 9, 2016Barber County, Pratt County, Stafford County, Kansas

NWS Dodge City, KS issued this flash flood watch at Sep 9, 2016, 2:28 AM CDT for Barber County, Pratt County, Stafford County, Kansas. It took effect at Sep 9, 2016, 3:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2016, 2:28 AM CDT (07:28 UTC)
In effect from
Sep 9, 2016, 3:00 PM CDT
Expired
Sep 9, 2016, 9:53 PM CDT
In force
7 hr
Issued by
NWS Dodge City, KS
Flood severity
None

Counties Barber County, KS, Pratt County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 111 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1780 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1780 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1617 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted.

096 
WGUS63 KDDC 090728
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
228 AM CDT FRI SEP 9 2016

KSZ066-081-090-092100-
/O.NEW.KDDC.FF.A.0004.160909T2000Z-160910T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STAFFORD-PRATT-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...MACKSVILLE...
PRATT...MEDICINE LODGE...KIOWA
228 AM CDT FRI SEP 9 2016

...FLASH FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH LATE
TONIGHT...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL KANSAS... 
  INCLUDING THE FOLLOWING BARBER...PRATT AND ...STAFFORD. 

* FROM THIS AFTERNOON THROUGH LATE TONIGHT.

* ANOTHER ROUND OF SCATTERED THUNDERSTORMS IS EXPECTED TONIGHT
  WITH AMOUNTS OVER AN INCH POSSIBLE. ISOLATED SPOTS OF 2 TO 3
  INCHES COULD OCCUR.

* WITH THE ALREADY WET GROUND AND ADDITIONAL RAINFALL...FLOODING
  OF LOW LYING AREAS...STREAMS...AND CREEKS MAY OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
4 follow-up statements
039 
WGUS63 KDDC 091947
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
247 PM CDT FRI SEP 9 2016

KSZ066-081-090-100600-
/O.CON.KDDC.FF.A.0004.160909T2000Z-160910T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STAFFORD-PRATT-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...MACKSVILLE...
PRATT...MEDICINE LODGE...KIOWA
247 PM CDT FRI SEP 9 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL KANSAS...INCLUDING THE FOLLOWING 
  BARBER...PRATT AND ...STAFFORD. 

* UNTIL 1 AM CDT SATURDAY

* ANOTHER ROUND OF SCATTERED THUNDERSTORMS IS EXPECTED TONIGHT 
  WITH AMOUNTS OVER AN INCH POSSIBLE. ISOLATED SPOTS OF 2 TO 3 
  INCHES COULD OCCUR. 

* WITH THE ALREADY WET GROUND AND ADDITIONAL RAINFALL...FLOODING 
  OF LOW LYING AREAS...STREAMS...AND CREEKS MAY OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
149 
WGUS63 KDDC 100051
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
751 PM CDT FRI SEP 9 2016

KSZ066-100200-
/O.CAN.KDDC.FF.A.0004.000000T0000Z-160910T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STAFFORD-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...MACKSVILLE
751 PM CDT FRI SEP 9 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL KANSAS HAS
BEEN CANCELLED.

$$

KSZ081-090-100600-
/O.CON.KDDC.FF.A.0004.000000T0000Z-160910T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PRATT-BARBER-
INCLUDING THE CITIES OF...PRATT...MEDICINE LODGE...KIOWA
751 PM CDT FRI SEP 9 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL KANSAS...INCLUDING THE FOLLOWING 
  BARBER AND ...PRATT. 

* UNTIL 1 AM CDT SATURDAY

* A LINE OF THUNDERSTORMS CONTINUE TO MOVE SLOWLY ACROSS SOUTH
  CENTRAL KANSAS THIS EVENING PRODUCING LONG PERIODS OF HEAVY
  RAINFALL. RAIN AMOUNTS IN EXCESS OF 2 TO 3 INCHES ARE LIKELY.

* WITH THE ALREADY WET GROUND AND ADDITIONAL RAINFALL...FLOODING 
  OF LOW LYING AREAS...STREAMS...AND CREEKS MAY OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

32
706 
WGUS63 KDDC 100128
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
828 PM CDT FRI SEP 9 2016

KSZ081-100230-
/O.CAN.KDDC.FF.A.0004.000000T0000Z-160910T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PRATT-
INCLUDING THE CITY OF...PRATT
828 PM CDT FRI SEP 9 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL KANSAS HAS
BEEN CANCELLED.

$$

KSZ090-100600-
/O.CON.KDDC.FF.A.0004.000000T0000Z-160910T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARBER-
INCLUDING THE CITIES OF...MEDICINE LODGE...KIOWA
828 PM CDT FRI SEP 9 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL KANSAS...INCLUDING THE FOLLOWING 
  BARBER.... 

* UNTIL 1 AM CDT SATURDAY

* A LINE OF THUNDERSTORMS CONTINUE TO MOVE SLOWLY ACROSS SOUTH 
  CENTRAL KANSAS THIS EVENING PRODUCING LONG PERIODS OF HEAVY 
  RAINFALL. RAIN AMOUNTS IN EXCESS OF 2 TO 3 INCHES ARE LIKELY. 

* WITH THE ALREADY WET GROUND AND ADDITIONAL RAINFALL...FLOODING 
  OF LOW LYING AREAS...STREAMS...AND CREEKS MAY OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

32
228 
WGUS63 KDDC 100253
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
953 PM CDT FRI SEP 9 2016

KSZ090-100400-
/O.CAN.KDDC.FF.A.0004.000000T0000Z-160910T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARBER-
INCLUDING THE CITIES OF...MEDICINE LODGE...KIOWA
953 PM CDT FRI SEP 9 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL KANSAS HAS
BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this flash flood watch went out at Sep 9, 12:00 AM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Sep 9, 12:00 AM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1200 AM CDT FRI SEP 9 2016

...updated aviation...

.SYNOPSIS...
Issued at 233 PM CDT Thu Sep 8 2016

A weak upper level trough was situated across the western plains
today; and ample low to mid level tropical moisture was in place.
A weak frontal boundary was situated across southern Kansas. South
of this front from Pratt and Ashland southward, temperatures were
in the lower 90s with dewpoints in the upper 60s to lower 70s,
along with moderate surface based CAPE values. Sunshine
was increasing even north of this boundary as far north as Dodge
City. However, on the cool side of the boundary, convective
inhibition was stronger.

A strong shortwave trough over the northern Rockies will progress
rapidly eastward, helping to sweep a cold front through western
Kansas on Friday. Surface high pressure will build into western
Kansas behind the associated cold front by Saturday morning.

Lee troughing will develop Sunday and persist into Monday ahead
of the next strong upper level trough digging into the Rockies.
Meanwhile, a northern stream upper level trough will push another
cold front through western Kansas by late Monday. The upper
level trough over the Rockies is expected to slow down and
close off by Tuesday, and then only slowly meander eastward toward
the high plains by next Thursday.

&&

.SHORT TERM...(This evening through Friday)
Issued at 233 PM CDT Thu Sep 8 2016

Thunderstorms are expected to develop along the aforementioned
surface front this afternoon and then propagate southeastward
through this evening. The best chance of storms will be
in the counties bordering Oklahoma. These storms may be marginally
severe with hail as large as quarters and wind gusts to 60 mph.
Thunderstorms are expected to develop along a cold front
Friday afternoon, with the best chances along a corridor
from Larned to Medicine Lodge where the front will be
arriving after peak daytime heating. These storms may also be
marginally severe with hail as large as quarter size and wind
gusts to 60 mph. Lows tonight are expected to be in the
60s to lower 70s. Highs Friday should reach into the lower 90s
well ahead of the front in south central Kansas, with mid 80s
near Scott City where the front will arrive a little earlier.

.LONG TERM...(Friday night through Thursday)
Issued at 233 PM CDT Thu Sep 8 2016

Cooler temperatures can be expected in the wake of the front
Saturday with lows in the lower to middle 50s and highs in the
mid to upper 70s. Warmer highs in the 80s can be expected for
Sunday and Monday as lee troughing develops along with south
winds. There is a chance of thunderstorms along and ahead of the
next cold front from Monday afternoon into early Tuesday. Much cooler
air will arrive in the wake of the front by Tuesday. Cloudy and
cool weather can be expected mid to late next week as upper level
troughing slowly moves across the Rockies and surface high
pressure wedges southward ahead of the trough. Elevated showers
and thunderstorms are possible in the cool air over southwestern
Kansas Wednesday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1200 AM CDT Fri Sep 9 2016

Overnight convection should remain southeast of the terminals. The next
chance for storms will be tomorrow night, although this activity might
miss the terminals again. Patchy fog and lower vis will be possible
tomorrow morning, particularly for KHYS and KGCK. KDDC is less known
and will be monitored. IFR conditions possible with this. Improvement
back to VFR is expected late morning. A front will move across the terminals
tomorrow with winds veering S to N and increasing 15-25 kt post-frontal.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  67  88  54  77 /  20  40  30   0
GCK  65  86  52  78 /  20  20   0   0
EHA  63  90  53  77 /  10  10  10   0
LBL  65  91  55  77 /  20  30  30   0
HYS  66  85  51  76 /  20  50  10   0
P28  71  93  59  79 /  90  60  90   0

&&

.DDC Watches/Warnings/Advisories...
NONE.
&&

SYNOPSIS...Finch
SHORT TERM...Finch
LONG TERM...Finch
AVIATION...Sugden
Hazardous weather outlook, Sep 8, 3:40 PM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
340 PM CDT THU SEP 8 2016

KSZ030-031-043>046-061>066-074>081-084>090-092045-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
340 PM CDT THU SEP 8 2016 /240 PM MDT THU SEP 8 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A GOOD CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON
AND EVENING ALONG AND SOUTH OF A LINE FROM MEADE TO GREENSBURG TO
PRATT. THESE STORMS COULD BE MARGINALLY SEVERE WITH HAIL AS
LARGE AS QUARTERS AND WIND GUSTS AS HIGH AS 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A GOOD CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND
EVENING ALONG AND EAST OF A LINE FROM HAYS TO DODGE CITY TO
LIBERAL. THESE STORMS COULD BE MARGINALLY SEVERE WITH HAIL AS
LARGE AS QUARTERS AND WIND GUSTS AS HIGH AS 60 MPH.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS FROM MONDAY AFTERNOON
INTO EARLY TUESDAY. IT IS TOO EARLY TO TELL WHETHER THESE STORMS
WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED BETWEEN 4 PM AND 10 PM ALONG
AND SOUTH OF A LINE FROM MEADE TO GREENSBURG TO PRATT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

JF

In the hours before

Local storm report, Sep 8, 9:06 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
906 PM CDT THU SEP 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             4 N HOPEWELL            37.86N 99.00W
09/08/2016  E1.00 INCH       STAFFORD           KS   PUBLIC

            .

0506 PM     TSTM WND GST     4 NNW COATS             37.57N 98.85W
09/08/2016  E58 MPH          PRATT              KS   PUBLIC

            .

0501 PM     TSTM WND GST     4 W BYERS               37.79N 98.93W
09/08/2016  E55 MPH          PRATT              KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED WIND SPEEDS OF 50
            TO 55 MPH.

0450 PM     TSTM WND GST     HAVILAND                37.61N 99.11W
09/08/2016  E60 MPH          KIOWA              KS   PUBLIC

            .

0440 PM     HAIL             2 WNW CROFT             37.50N 99.03W
09/08/2016  M1.00 INCH       KIOWA              KS   PUBLIC

            .

&&

NWS DODGE CITY KS
IRIS SYSTEM
Special weather statement, Sep 8, 10:07 PM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1007 PM CDT THU SEP 8 2016

KSZ081-090-090345-
BARBER KS-PRATT KS-
1007 PM CDT THU SEP 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PRATT AND
NORTHEASTERN BARBER COUNTIES UNTIL 1045 PM CDT...

AT 1006 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ISABEL...OR 11 MILES NORTH OF MEDICINE LODGE...MOVING NORTHEAST
AT 30 MPH.

HAIL TO DIME SIZE IS POSSIBLE.

TORRENTIAL RAIN AND LOCALIZED FLOODING IS EXPECTED.

FREQUENT DANGEROUS LIGHTNING IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
LAKE ARROWHEAD...SAWYER AND ISABEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3727 9849 3749 9870 3767 9847 3739 9846
      3738 9835
TIME...MOT...LOC 0306Z 225DEG 34KT 3745 9852

TURNER
Special weather statement, Sep 8, 11:05 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1105 PM CDT THU SEP 8 2016

KSZ081-090445-
PRATT KS-
1105 PM CDT THU SEP 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PRATT COUNTY UNTIL 1145
PM CDT...

AT 1104 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES SOUTHWEST OF PRATT...MOVING NORTHEAST AT 20 MPH.

HAIL TO THE SIZE OF DIMES IS POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
PRATT...IUKA...NATRONA...
PRATT REGIONAL AIRPORT AND PRATT COUNTY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3750 9875 3758 9889 3778 9872 3765 9856
TIME...MOT...LOC 0404Z 219DEG 18KT 3760 9878

TURNER
Special weather statement, Sep 8, 11:25 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1125 PM CDT THU SEP 8 2016

KSZ090-090500-
BARBER KS-
1125 PM CDT THU SEP 8 2016

...SPECIAL WEATHER STATEMENT...

AT 1124 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES WEST OF HAZELTON...OR 6 MILES NORTH OF KIOWA...MOVING NORTHEAST
AT 25 MPH.

HAIL TO THE SIZE OF DIMES IS POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
KIOWA...SHARON AND HAZELTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3700 9840 3700 9850 3709 9863 3739 9837
      3738 9835 3705 9835
TIME...MOT...LOC 0424Z 216DEG 21KT 3711 9849

TURNER

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 7:09 PM CDTSpecial Weather StatementDDCClark36 min
Sep 8, 7:14 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche46 min
Sep 8, 7:39 PM CDTSpecial Weather StatementDDCBarber51 min
Sep 8, 10:07 PM CDTSpecial Weather StatementDDCPratt38 min
Sep 8, 11:05 PM CDTSpecial Weather StatementDDCPratt40 min
Sep 8, 11:25 PM CDTSpecial Weather StatementDDCBarber35 min
Sep 9, 2:20 AM CDTDense Fog AdvisoryDDCFinney, Kearny, Lane, Ness, Scott, Trego8 hr
Sep 9, 4:38 PM CDTSpecial Weather StatementDDCComanche67 min
Sep 9, 5:02 PM CDTSpecial Weather StatementDDCMeade58 min
Sep 9, 5:14 PM CDTSpecial Weather StatementDDCKiowa46 min
Sep 9, 5:23 PM CDTSpecial Weather StatementDDCClark67 min
Sep 9, 5:37 PM CDTSevere Thunderstorm WarningDDCClark, Meade53 min
Sep 9, 5:37 PM CDTSevere Thunderstorm WarningDDCKiowa38 min
Sep 9, 5:41 PM CDTSevere Thunderstorm WarningDDCClark34 min
Sep 9, 6:14 PM CDTFlash Flood WarningDDCClark3 hr
Sep 9, 6:15 PM CDTSevere Thunderstorm WarningDDCBarber, Pratt45 min
Sep 9, 6:15 PM CDTSevere Thunderstorm WarningDDCClark19 min
Sep 9, 6:29 PM CDTSevere Thunderstorm WarningDDCPratt46 min
Sep 9, 6:29 PM CDTSevere Thunderstorm WarningDDCComanche, Kiowa23 min
Sep 9, 6:49 PM CDTAreal Flood AdvisoryDDCFord, Kiowa116 min

Nearby

Flash Flood Watches in Kansas, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.